Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Thick, white saliva at night. Heartburn, lump in throat, difficulty breathing, chest pain. How can I get rid of this?

I have thick saliva with white flecks mostly at night but also during day.. its really thick when i spit bubbles form and are sticky.. feels like i am going to choke sometimes. I belch a lot but do not have heartburn and the feeling is like a lump in my throat which comes and goes. I am not sure if i have sleep apnea sometimes i cant breath or wake up with a jump to catch my breath and sometimes i have a pain in my chest and have to force a burp which is fine then.. i do not drink or smoke and am not over weight too much about 10 lbs if that. I do suffer from anxiety . I have to calm myself down sometimes when these attacks happen as they scare me. I have a throat infection at the moment also but on antibiotics. I try and watch what I eat a lot.. and now the triggers. How can i get rid of this think mucous in my throat etc.
Asked On : Sun, 13 Jan 2013
Answers:  2 Views:  1036
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Mucous in the throat is due to respiratory tract infection. You can have good antibiotics for respiratory tract infection. The mucous plug is due to bacterial infection. Have a chest xray to rule out lower respiratory tract infection. The sensation of lump in the throat and uncomfortability is due to mucus plugs in the throat and throat congestion.
You should also take daily twice to thrice sets of nebulization for breathing difficulty.
There is nothing to worry out its all due to respiratory tract infection and have a throat swab culture and sensitivity for sensitive antibiotics that will surely respond.
Chest pain is also due to lower repiratory tract infection and pleurisy.

I hope I am sucessful in solving your query If u have further you can ask me
Get well soon
Take care
Dr. Azhar Sattar
Answered: Sun, 13 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Divya Kuttikrishnan's  Response
Hello there,

Thanks for writing in.

It is quite possible that you might be having a combination of probably sleep apnoea and gastro oesophageal reflux disease (GERD).

I would advise you to visit your physician who might prescribe you proton pump inhibitor medications like omeprazole or pantoprazole.

Please try to follow the below mentioned measures:
1. Avoid spicy and oily food.
2. Avoid tea , coffee and carbonated beverages like soda/ pepsi.
3. Regular exercise 30 minutes a day for 5 days a week.
4. Sign up for yoga classes ; will also help to calm you down.
5. Avoid eating 3 large meals a day. Instead ,have frequent small quantity meals 5-6 times a day.
6. Avoid excessive physical exertion immediately after a meal. If you want to exercise, do so 3 hours after a meal.
7. Avoid sleeping immediately after a meal. Wait for at least 2 hours after a meal, before lying down.
8. Have warm water to drink at regular intervals. At least 8-10 glasses of water a day.
9. Keep the head end elevated while lying down.

I hope I have answered your queries. I will be happy to answer any further queries you might have.

Have a great day.

Dr.Divya Kuttikrishnan
Answered: Sun, 13 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor